Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 45, NWS Miami, FL

May 23, 2025Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 23, 2025, 2:38 PM EDT for Palm Beach County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2025, 2:38 PM EDT (18:38 UTC)
Expired
May 23, 2025, 3:30 PM EDT
In force
52 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:52 PM EDT, 46 minutes earlier.

Area forecast discussion, May 23, 1:52 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Miami FL
152 PM EDT Fri May 23 2025

...New LONG TERM...

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1251 PM EDT Fri May 23 2025

Models and sfc analyses begin the forecast period with low-lvl
moisture trapped between two frontal boundaries, one over the
Florida Keys and another over the northern portions of the
peninsula. At the mid and upper lvls, a large trough/low complex is
moving into the Atlantic seaboard, with most ensemble families
keeping the influence of the trough across the region in place
today. Relatively favorable conditions for active weather will
result in another round of showers and thunderstorms this afternoon.
A departing, weak upper level jet, 500mb temps around -10C, a pocket
of cooler/drier air aloft, and increasing PWATs to around 2 inches
should provide enough dynamic support for another bout of strong to
severe thunderstorms. Latest CAMs/mid-range solutions suggest even
cooler 500mb temps, down to -12C, along with a dominant 25-30kt
westerly flow, which may combine with the onset of sea breezes to
become focal points for deeper convection.

The Storm Prediction Center is keeping a marginal risk for severe
weather (level 1 of 5) for most of the eastern half of SoFlo,
including the Atlantic metro areas this afternoon and evening. The
window for the most significant weather hazards will be between 1pm
and 8pm, but showers and a few thunderstorms could still develop
outside of this timeframe. Main hazards will again include large
hail, frequent to excessive cloud-to-ground lightning, and damaging
wind gusts.

Latest HUR/LPMM continue to show potential for localized flooding
over the Atlantic metro areas, especially with slow-moving heavy
downpours and/or training of cells. Overall, highest QPF estimates
remain around 2 inches, but isolated amounts of up to 6 inches are
still possible. POPs/Wx coverage remains in the 50-70 percent range
this afternoon/early evening with highest chances over the eastern
and interior areas of SoFlo.

By Saturday, ensembles show the frontal boundary to the south
dissipating, while the front to the north become stationary.
Meanwhile, the aforementioned trough/low complex migrates further
into the Atlantic, dragging the upper level dynamic support further
away from the area. However, enough lingering moisture will remain
in place for at least scattered showers and isolated thunderstorms
Saturday afternoon/early evening. Weakening pressure gradients will
result in light sfc winds, which will allow for sea breezes to be
the main driving mechanism for deeper convection.

The increasing shower and storm activity may help in keeping
slightly cooler afternoon highs during the short term, although
still expected to hit the upper 80s to low 90s, warmest over
interior areas. Can't rule out some mid 90s over interior locations
each afternoon.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 135 PM EDT Fri May 23 2025

Light synoptic flow will allow for the greatest foci of convection
to reside across inland South Florida through early next week,
primarily across the Everglades and the Lake Okeechobee region each
afternoon. Pop-up showers and storms will still be possible across
both metro areas before the bulk of convective activity congeals
along boundary collisions inland during the mid to late afternoon
hours. With a lack of shear and dynamics aloft, storm mode will
primarily be multicellular in nature with large complexes of showers
and storms existing on boundary collisions. High temperatures will
remain cooler during this period, kept at bay by cloud cover and
shower and thunderstorms.

The next mid-level impulse will be pushing eastward across the
Central United states by mid next week and its associated frontal
boundary will be approaching the Florida peninsula be the middle of
next week. Similar pattern is expected through early next week as
southeasterly wind flow is maintained. This will lead to a
continuation of seabreeze thunderstorms across inland and southwest
portions of the area each afternoon. 500mb temperatures will warm,
which should keep the threat of stronger activity more limited. As
the next front slowly approaches from the north, surface flow will
begin to slowly veer towards the south towards the end of the period
and end of the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1251 PM EDT Fri May 23 2025

MVFR/IFR periods are possible through around 00Z with increasing
shower and thunderstorm activity, especially over the Atl
terminals. TEMPOs remain in place for the 20-24Z timeframe, but
short-fuse amendments will be issued as conditions evolve.
Moderate SE winds will allow for sea breezes to develop and move
inland through 00Z, then light and variable flow overnight.

&&

.MARINE...
Issued at 1251 PM EDT Fri May 23 2025

Generally good boating conditions are expected to continue across
all the coastal waters through the forecast period, with mainly
light to moderate winds and seas around 2 feet. Only exceptions
will be with any thunderstorm activity that forms, which will
bring periods of rough seas and gusty winds, especially today and
Saturday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  79  89 /  20  50  10  40
West Kendall     74  92  75  91 /  10  50  20  40
Opa-Locka        76  92  78  92 /  20  50  10  40
Homestead        76  89  78  89 /  10  50  20  40
Fort Lauderdale  76  88  78  87 /  20  50  20  40
N Ft Lauderdale  76  89  78  88 /  30  50  20  40
Pembroke Pines   78  94  80  93 /  20  50  10  40
West Palm Beach  74  89  76  88 /  30  50  20  40
Boca Raton       75  91  77  90 /  30  50  20  40
Naples           75  91  74  91 /  10  60  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...17
LONG TERM....Hadi
AVIATION...17

In the hours before

Special weather statement, May 23, 1:44 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Miami FL
144 PM EDT Fri May 23 2025

FLZ067-068-231830-
Inland Palm Beach County FL-Metro Palm Beach County FL-
144 PM EDT Fri May 23 2025

...A strong thunderstorm will impact portions of east central Palm
Beach County through 230 PM EDT...

At 143 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Golden Lakes, or near West Palm Beach.
This storm was nearly stationary.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
West Palm Beach, Riviera Beach, Royal Palm Beach, Haverhill, Schall
Circle, Golden Lakes, The Acreage, Lakeside Green, Plantation Mobile
Home Park, Stacey Street, Century Village, Cypress Lakes, and
Westgate-Belvedere Homes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2668 8023 2679 8027 2679 8010 2670 8010
TIME...MOT...LOC 1743Z 233DEG 1KT 2673 8018

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<45 MPH

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:26 PM EDTSpecial Marine WarningMFL34 min
May 23, 1:44 PM EDTSpecial Weather StatementMFLPalm Beach46 min
May 23, 1:56 PM EDTSevere Thunderstorm WarningMFLPalm Beach49 min
May 23, 2:16 PM EDTAreal Flood AdvisoryMFLPalm Beach59 min
May 23, 2:32 PM EDTAreal Flood AdvisoryMFLPalm Beach118 min
May 23, 3:19 PM EDTSevere Thunderstorm WarningMFLPalm Beach41 min
May 23, 3:26 PM EDTSevere Thunderstorm WarningMFLPalm Beach34 min
May 23, 3:44 PM EDTSpecial Weather StatementMFLBroward46 min
May 23, 4:00 PM EDTSevere Thunderstorm WarningMFLPalm Beach15 min
May 23, 4:01 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach44 min
May 23, 4:44 PM EDTSpecial Weather StatementMFLBroward46 min
May 23, 4:57 PM EDTSpecial Weather StatementMFLCollier48 min
May 23, 5:02 PM EDTSpecial Weather StatementMFLMiami-Dade43 min
May 23, 5:30 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade30 min
May 23, 6:06 PM EDTSpecial Weather StatementMFLHendry24 min
May 23, 6:17 PM EDTSpecial Weather StatementMFLBroward28 min
May 23, 7:02 PM EDTSpecial Weather StatementMFLGlades28 min
May 23, 7:07 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry38 min
May 23, 7:42 PM EDTSpecial Weather StatementMFLGlades33 min
May 23, 7:50 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry25 min
May 23, 7:54 PM EDTSpecial Marine WarningMFL36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.